MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X2.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X2.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2525
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The initial reporter phone and email address were not available / reported.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, while advancing the 2.5mm x 2.5cm orbit galaxy complex xtrasoft coil (640cx2525 / 30566748) through the microcatheter, there was resistance and the coil became stuck / impeded in the microcatheter.The coil was removed and another coil, a 2mm x 1.5cm orbit galaxy complex xtrasoft (640cx0201 / 30628887) was used but the coil got stretched.The reported event delayed the procedure for half an hour, it was not reported whether this delay was clinically significant.It was reported that the procedure was successfully completed; there was no report of any patient adverse event or injury.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2.5mm x 2.5cm orbit galaxy complex xtrasoft coil was received.Visual inspection was performed.The complaint device was observed to have multiple bends along its entire length.Due to the condition of the returned device, functional testing could not be performed.Microscopic inspection was performed.Under magnification, the embolic coil was observed kinked but still attached to the rest of the device.No other damages nor anomalies were observed on the device.The multiple bends observed on the hypotube could be related to the post-operative handling of the device since these damages are not documented on the complaint; it is possible that these damages occurred when the device was folded and packed to undergo the decontamination process.However, based on the description of the customer complaint, the most likely cause of such damages is that in an attempt to overcome the immobility of the coil inside the microcatheter, undue force might have inadvertently been applied resulting in the hypotube bending.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.The complaint documented that the coil was not going smooth and it got stuck inside the micro catheter.It is possible that force may have inadvertently been applied during the coil advancement through the microcatheter which resulted in the coil kinking.Although the conditions noted on the device precluded proper testing, based on the findings during the inspection, the customer complaint was confirmed, the multiple damages found in the device may be the result of the difficulties experienced while maneuvering the device as a result of the impeded condition reported by the customer.A review of the manufacturing documentation associated with this lot (30566748) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.The instructions for use do contain the following precaution: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of the products involved with the reported complaint.The associated manufacturer report number : 3008114965-2022-00318.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, while advancing the 2.5mm x 2.5cm orbit galaxy complex xtrasoft coil (640cx2525 / 30566748) through the microcatheter, there was resistance and the coil became stuck / impeded in the microcatheter.The coil was removed and another coil, a 2mm x 1.5cm orbit galaxy complex xtrasoft (640cx0201 / 30628887) was used but the coil got stretched.The reported event delayed the procedure for half an hour, it was not reported whether this delay was clinically significant.It was reported that the procedure was successfully completed; there was no report of any patient adverse event or injury.The complaint device was returned for analysis.During the microscopic inspection, the coil was observed to be in a kinked condition.Based on the result of the product analysis completed on 20-jun-2022, the event has been deemed reportable as a ¿malfunction.¿.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X2.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14749747
Report Number3008114965-2022-00448
Device Sequence Number12274034
Product Code KRD
UDI-Device Identifier10886704030669
UDI-Public10886704030669
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number640CX2525
Device Catalogue Number640CX2525
Device Lot Number30566748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown